Mrs. A suffered an acute Myocardial Infarction. The physician prescribed I.V. Heparin 25,000 units in 250 mL of normal saline solution to infuse at 600 units/hour. After 6 hours of heparin therapy, the patient’s partial thromboplastin time was 157 seconds.
After consulting the nomogram, identify four (4) interventions you must carry out?
The next morning, you brought a 5mg warfarin sodium (Coumadin) tablet, as per new medical order. You explain to her that it is also an anticoagulant. She asks you: “Why do I have to take Coumadin when I already have a heparin infusion?”
What would be your reply to the patient’s question? Give the main reason:
Mr. B 80 years old with advance heart failure cannot care for himself and hasn't been able to eat for the past week because of dyspnea. The patient does not want a feeding tube to be inserted and expresses that he accepts whatever happens to him. The patient family is pleading with him to have a feeding tube inserted.
What is the most appropriate action for you to take?
A postoperative patient is receiving heparin after developing thrombophlebitis. The nurse monitors the patient carefully for bleeding and other adverse effects of heparin.
If the patient exhibit signs of excessive bleeding, the nurse should expect to administer an antidote specific to heparin. What agent should the nurse administer?
Patient C with severe angina pectoris and ST-segment elevation on an electrocardiogram is being seen in the emergency department today.
In terms of diagnostic laboratory testing, what is the most important serum indicator of MI?
You are the nurse caring for a patient with Congestive Heart Failure (CHF) who has been prescribed with digoxin (Lanoxin).
Identify three (3) guidelines that you should include when teaching the patient about digoxin?